Mississippi, 2023

Damaging Winds and Lightning Strike in Mississippi, July 30, 2023

July 30, 2023 · NWS JAN · 13 events in 5 counties and zones

Scattered storms developed across the eastern part of the state and evolved southward and produced damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$210,000
Crop damage
None recorded
Events
13

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAN wrote it up.

Scattered storms developed across the eastern part of the state and evolved southward and produced damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before the first event at Jul 30, 2:01 PM CST, 33 minutes earlier.

Area forecast discussion, Jul 30, 2:01 PM CST, 33 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
301 PM CDT Sun Jul 30 2023

...New DISCUSSION...

.DISCUSSION...
Issued at 255 PM CDT Sun Jul 30 2023

This evening through Tomorrow:

Activity is slow to kick off this afternoon thanks to the early
morning showers that moved across the area. We've been able to
stabilize some across the north but outflows across the east are
starting to pick up. Isolated strong to severe thunderstorms remain
possible for areas along and south of I-20 but north of there is a
gamble. The chance for areas north of I-20 getting storms is not
zero, however temperatures are a few degrees cooler than
elsewhere. By or just shortly after sunset, activity should
subside. Will continue to advertise the current 'Marginal' risk
for severe storms through this evening.

A seasonally moist and unstable airmass will continue to reign
across the ArkLaMiss tomorrow resulting in somewhat favorable
conditions for thunderstorm development. A cluster of storms moving
across the High Plains late tonight into tomorrow morning is
expected to push southwards through the Mid and Lower Mississippi
valley region tomorrow afternoon. With warm advection in place, and
modest instability, isolated strong to severe storms will be
possible tomorrow afternoon mainly during peak heating hours for
areas west of the I-55 corridor. Will advertise a 'Marginal' risk
for these areas. On the eastern side of I-55 especially across the
north, a drier regime is expected resulting in cooler temperatures
across these areas. High will still reach the mid 90s but heat
indices will only be around 100. Across the southwest is a
different story. Dew points will remain in the upper 70s while max
temperatures reach around 102 resulting in heat indices exceeding
110. Will move forward with issuing an 'Excessive Heat Warning'
across the southwest and a 'Heat Advisory' tomorrow everywhere
else except for the northeast. /JNE/

Tuesday through Sunday:

Summer heat in the South! Factors are aligned to maximize this
potential most days this week. Ridging aloft will remain the
dominant influence over the broader region, with the H5 axis
stretched along the Rocky Mountains Tuesday and gradually collapsing
to a west-east orientation across the south-central U.S. by late
week. Models show the mid-level high centered across East Texas and
the Lower Mississippi River Valley through the week, which will help
drive the above-normal temperatures this week. Thermal ridge
wrapping around the mid-level high should eventually drift southward
from the Interstate 40 corridor more towards the I-20 corridor late
in the week. Forecast 850mb temps of 22-26C are exactly what are
required for early August records to reach or exceed 100 degrees in
parts of the area. Topsoil moisture continues to rapidly decrease
with the continued mostly hot and sunny weather, which will continue
to reinforce the tendency for max temperatures to overachieve.

With an upper-level trough centered over the East Coast resulting
in northwest flow aloft, and southerly flow off the Gulf of
Mexico advecting warm moist air under the core of the ridge, peak
heat index values are likely to exceed 110 degrees for at least
portions of our forecast area during the week. With increased
humidity in the region, it will be hard to entirely rule out a
chance for showers or thunderstorms any day this week, but better
chances are likely be in eastern portions of our forecast area -
away from the core of the ridge. Drier air hanging on in
northeastern Mississippi may limit dangerous heat potential there
through midweek, but expect continued headlines for dangerous heat
across most of the ArkLaMiss region through early week, and
likely into late week. Given some uncertainties in the position of
the ridge later in the week, have left the messaging for
"Elevated" heat stress conditions at this time, but there could
be an increasing threat for Significant heat stress in the second
half of the work week. /NF/

&&

.AVIATION...
(18Z TAFS)
Issued at 1245 PM CDT Sun Jul 30 2023

A mix of flight categories will prevail through out the period
for a few sites. Most sites will remain in VFR but GWO will drop
briefly to MVFR due to BR/FG. BR will prevail at most sites
around 12Z to 15Z but only GWO at this time will have lowered vis.
Winds will vary at times but mostly will be out of the N/NW under
10kts. /SW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       74  97  74  99 /  10  10   0  10
Meridian      73  96  73  97 /  10  10   0  10
Vicksburg     76  97  75  99 /  10  20   0  10
Hattiesburg   75  97  75  99 /  30  20   0  10
Natchez       76  98  76  99 /  10  20   0  10
Greenville    75  95  74  97 /  10  20   0  10
Greenwood     74  97  75  97 /   0  10   0  10

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory until 8 PM CDT this evening for MSZ018-019-025>066-
     072>074.

     Heat Advisory from 10 AM to 8 PM CDT Monday for MSZ018-019-025-
     027-034>037-040>058-063>066-072>074.

     Excessive Heat Warning from 10 AM to 8 PM CDT Monday for
     MSZ059>062.

LA...Heat Advisory until 8 PM CDT this evening for LAZ007>009-015-016-
     023>026.

     Heat Advisory from 10 AM to 8 PM CDT Monday for LAZ007>009-015-
     016-023-025.

     Excessive Heat Warning from 10 AM to 8 PM CDT Monday for LAZ024-
     026.

AR...Heat Advisory until 8 PM CDT this evening for ARZ074-075.

     Heat Advisory from 10 AM to 8 PM CDT Monday for ARZ074-075.

&&

JNE/NF/SW
Hazardous weather outlook, Jul 30, 1:32 PM CST, 1 hour 2 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
232 PM CDT Sun Jul 30 2023

ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025-034-035-040-
041-047-053-311945-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Tensas-Bolivar-Sunflower-Leflore-
Washington-Humphreys-Issaquena-Sharkey-Warren-Claiborne-
232 PM CDT Sun Jul 30 2023

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, northwest Mississippi, southwest Mississippi, and
west central Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Monday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Monday

Monday, isolated severe thunderstorms capable of producing
damaging wind gusts are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Elevated heat stress levels are expected with peak heat index
values ranging from 105 to 110 degrees. Heat exhaustion will be
likely with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Elevated heat stress remains possible with peak heat index values
ranging from 105 to 110 degrees each day. Heat exhaustion will be
likely with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Monday night.

MSZ026-028>033-038-039-311945-
Grenada-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-Winston-
Noxubee-
232 PM CDT Sun Jul 30 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
and northeast Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Limited
TIMING...Monday

Heat stress is expected Monday as heat index values peak near 105
degrees. Heat exhaustion will be possible with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Elevated heat stress remains possible with peak heat index values
ranging near 105 up to 110 degrees each day. Heat exhaustion will
be likely with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

MSZ027-036-037-042>046-048>052-054>058-063>066-072>074-311945-
Carroll-Holmes-Attala-Yazoo-Madison MS-Leake-Neshoba-Kemper-Hinds-
Rankin-Scott-Newton-Lauderdale-Copiah-Simpson-Smith-Jasper-Clarke-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
232 PM CDT Sun Jul 30 2023

This hazardous weather outlook is for portions of central
Mississippi, east central Mississippi, north central Mississippi,
south central Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Elevated
TIMING...Monday

Elevated heat stress levels are expected with peak heat index
values ranging from 105 to 110 degrees. Heat exhaustion will be
likely with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Elevated heat stress remains possible with peak heat index values
ranging from 105 to 110 degrees each day. Heat exhaustion will be
likely with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

LAZ024-026-MSZ059-060-311945-
Catahoula-Concordia-Jefferson-Adams-
232 PM CDT Sun Jul 30 2023

This hazardous weather outlook is for portions of northeast
Louisiana, and southwest Mississippi.

.DAY ONE...Tonight and Monday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...Monday

DANGEROUS HEAT
THREAT...Significant
TIMING...Monday

Monday, isolated severe thunderstorms capable of producing
damaging wind gusts are possible.

(https://www.weather.gov/images/jan/graphicast/1.png)

Significant heat stress expected with peak heat index values in
excess of 110 degrees. Heat stroke will be a significant concern
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Significant heat stress remains possible with peak heat index
values in excess of 110 degrees through Wednesday and values
ranging from 105-110 degrees Thursday through the remainder of the
week. Heat exhaustion will be likely with prolonged outdoor
activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Monday
through Monday night.

MSZ061-062-311945-
Franklin MS-Lincoln-
232 PM CDT Sun Jul 30 2023

This hazardous weather outlook is for portions of south central
Mississippi, and southwest Mississippi.

.DAY ONE...Tonight and Monday

DANGEROUS HEAT
THREAT...Significant
TIMING...Monday

Significant heat stress expected with peak heat index values in
excess of 110 degrees. Heat stroke will be a significant concern
with outdoor activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Monday night through Saturday

Significant heat stress remains possible with peak heat index
values in excess of 110 degrees through Wednesday and values
ranging from 105-110 degrees Thursday through the remainder of the
week. Heat exhaustion will be likely with prolonged outdoor
activity.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Saturday.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Jul 30, 1:58 PM CST, 36 minutes before
Special Weather Statement
National Weather Service Jackson MS
258 PM CDT Sun Jul 30 2023

MSZ045-046-302030-
Kemper MS-Neshoba MS-
258 PM CDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of west central Kemper
and northeastern Neshoba Counties through 330 PM CDT...

At 258 PM CDT, Doppler radar was tracking a strong thunderstorm near
Forestdale, or 11 miles northeast of Philadelphia, moving southeast
at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Bluff Springs around 315 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3287 8904 3292 8894 3275 8867 3263 8891
TIME...MOT...LOC 1958Z 316DEG 26KT 3285 8895

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jul 30, 2:00 PM CST, 34 minutes before
Special Weather Statement
National Weather Service Jackson MS
300 PM CDT Sun Jul 30 2023

MSZ037-302030-
Attala MS-
300 PM CDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of southeastern Attala
County through 330 PM CDT...

At 300 PM CDT, Doppler radar was tracking a strong thunderstorm over
Smyrna, or near Kosciusko, moving southeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Smyrna around 310 PM CDT.
  Zama around 325 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3293 8932 3293 8955 3302 8960 3308 8951
      3297 8932
TIME...MOT...LOC 2000Z 319DEG 14KT 3301 8950

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jul 30, 2:14 PM CST, 20 minutes before
Special Weather Statement
National Weather Service Jackson MS
314 PM CDT Sun Jul 30 2023

MSZ045-302045-
Neshoba MS-
314 PM CDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of southeastern Neshoba
County through 345 PM CDT...

At 313 PM CDT, Doppler radar was tracking a strong thunderstorm over
Tucker, or near Philadelphia, moving south at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Bethsaida around 320 PM CDT.
  Neshoba around 325 PM CDT.
  Union and House around 335 PM CDT.
  Herbert Springs around 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3258 8915 3275 8919 3281 8898 3270 8891
      3258 8892
TIME...MOT...LOC 2013Z 340DEG 19KT 3271 8906

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19
Special weather statement, Jul 30, 2:20 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Jackson MS
320 PM CDT Sun Jul 30 2023

MSZ052-302045-
Lauderdale MS-
320 PM CDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of southeastern
Lauderdale County through 345 PM CDT...

At 320 PM CDT, Doppler radar was tracking a strong thunderstorm near
Zero, or near Meridian, moving southeast at 15 mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Zero around 325 PM CDT.
  Causeyville around 345 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3224 8843 3223 8843 3223 8865 3229 8872
      3238 8870 3242 8865 3234 8842
TIME...MOT...LOC 2020Z 309DEG 13KT 3236 8863

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

19
Special weather statement, Jul 30, 2:21 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Jackson MS
321 PM CDT Sun Jul 30 2023

MSZ046-052-302045-
Kemper MS-Lauderdale MS-
321 PM CDT Sun Jul 30 2023

...A strong thunderstorm will impact portions of southeastern Kemper
and northeastern Lauderdale Counties through 345 PM CDT...

At 321 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tamola, or 12 miles southeast of De Kalb, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Tamola around 330 PM CDT.
  Lauderdale around 340 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3264 8838 3252 8840 3247 8855 3270 8862
      3274 8845 3265 8838
TIME...MOT...LOC 2021Z 333DEG 20KT 3264 8851

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

19

The radar

The Jackson/Brandon,MS radar (KDGX), 88 km away, was scanning. The volume nearest the first event began at 20:32 UTC.

Open the radar archive at this moment

Event by event

12 thunderstorm wind, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Neshoba

When
July 30, 2:34 PM CST
Where
Neshoba County, 2.71 mi SE of Neshoba
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
32.590, -89.120

A tree was down on a house near Union.

Thunderstorm Wind, Neshoba

When
July 30, 2:38 PM CST to 2:40 PM CST
Where
Neshoba County, 3.92 mi ESE of Neshoba to 3.14 mi SW of House
Measured
53 kt (61 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
32.602, -89.086

Scattered trees were blown down in the S/SE part of the county.

Thunderstorm Wind, Neshoba

When
July 30, 2:42 PM CST
Where
Neshoba County, 0.61 mi WSW of Neshoba
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
32.617, -89.159

A few trees down off county road 240.

Lightning, Neshoba

When
July 30, 2:48 PM CST
Where
Neshoba County, 1.73 mi NE of Neville
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
32.598, -89.230

A barn was struck and caught fire off county road 210.

Thunderstorm Wind, Lauderdale

When
July 30, 3:02 PM CST to 3:04 PM CST
Where
Lauderdale County, 2.23 mi NE of Complete to 1.34 mi NE of Meridian
Measured
53 kt (61 mph) estimated gust
Property damage
$50,000
Reported by
Broadcast Media
Coordinates
32.400, -88.700

Numerous trees and powerlines downed across the city, with some downed powerlines catching fire.

Thunderstorm Wind, Neshoba

When
July 30, 3:03 PM CST
Where
Neshoba County, 1.88 mi ENE of Kitchener
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
32.590, -89.290

A few trees were blown down, one on a vehicle.

Thunderstorm Wind, Clarke

When
July 30, 3:56 PM CST
Where
Clarke County, 0.59 mi W of De Soto
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
31.970, -88.730

Large tree was blown down on county road 280.

Thunderstorm Wind, Jasper

When
July 30, 4:05 PM CST
Where
Jasper County, 1.38 mi N of Heidelberg
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
31.900, -89.000

A tree was downed at 1200 block of Hwy 528 northwest of Heidelberg.

Thunderstorm Wind, Jones

When
July 30, 4:20 PM CST to 4:35 PM CST
Where
Jones County, 0.69 mi N of Sandersville to 0.99 mi E of (Lul)hesler Fld Laur
Measured
53 kt (61 mph) estimated gust
Property damage
$80,000
Reported by
Emergency Manager
Coordinates
31.790, -89.030

Scattered trees down from Sandersville to Laurel, some down across roads. A few powerlines were down as well.

Thunderstorm Wind, Jones

When
July 30, 4:29 PM CST to 4:35 PM CST
Where
Jones County, 1.36 mi WSW of Hoy to 2.38 mi SW of Service
Measured
53 kt (61 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.740, -89.170

Scattered trees down and a few powerlines damaged.

Thunderstorm Wind, Jones

When
July 30, 4:40 PM CST to 4:48 PM CST
Where
Jones County, 3.14 mi SE of Lanham to 0.5 mi W of Ovett
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Emergency Manager
Coordinates
31.550, -89.060

Couple trees were blown down.

Thunderstorm Wind, Jones

When
July 30, 5:00 PM CST
Where
Jones County, 2.24 mi NE of Eastabuchie
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
31.450, -89.250

Tree and powerline downed along the 400 block of North Eastabuchie Road.

Thunderstorm Wind, Jones

When
July 30, 5:08 PM CST
Where
Jones County, 2.24 mi S of (Pib)pine Belt Rgnl
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
31.438, -89.333

Tree and powerlines downed at the intersection of McLemore Road and Monroe Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2023Every state in 2023This day in weather historyWarnings in Mississippi, July 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1135312, 1135313, 1135314, 1135315, 1135317, 1135319, 1135320, 1135322, 1135338, 1135339, 1135340, 1135341, 1135342.